Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 15, NWS Jacksonville, FL

April 28, 2008Baker County, Florida

NWS Jacksonville, FL issued this tornado warning at Apr 28, 2008, 3:19 PM EDT for Baker County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2008, 3:19 PM EDT (19:19 UTC)
Expired
Apr 28, 2008, 3:45 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 281920
TORJAX
FLC003-281945-
/O.NEW.KJAX.TO.W.0015.080428T1919Z-080428T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA

* UNTIL 345 PM EDT

* AT 319 PM EDT...THE PUBLIC REPORTED A TORNADO ALONG I-10 NEAR      
  SANDERSON...OR 17 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 35  
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACCLENNY.

LAT...LON 3044 8226 3030 8208 3017 8234 3032 8244
TIME...MOT...LOC 1919Z 237DEG 36KT 3033 8226

$$

ZIBURA
1 follow-up statement
000 
WWUS52 KJAX 281951
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT MON APR 28 2008

FLC003-281959-
/O.EXP.KJAX.TO.W.0015.000000T0000Z-080428T1945Z/
BAKER FL-
349 PM EDT MON APR 28 2008

...THE TORNADO WARNING FOR BAKER COUNTY HAS EXPIRED...

AT 349 PM EDT...DOPPLER RADAR INDICATED THE ROTATING THUNDERSTORM 
THAT PROMPTED THE TORNADO WARNING HAD EXITED BAKER COUNTY. 

LAT...LON 3044 8226 3030 8208 3017 8234 3032 8244
TIME...MOT...LOC 1919Z 237DEG 36KT 2801 8078

$$

ZAPPE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:36 PM EDT, 43 minutes earlier.

Area forecast discussion, Apr 28, 2:36 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT MON APR 28 2008

.SHORT TERM...COLD FRONT PUSHING EAST ACROSS CENTRAL-SW GA AND FL
PANHANDLE WILL PUSH ACROSS SE GA/NE FL THIS EVENING. CONVECTION
OCCURRING ALONG AND AHEAD OF FRONT WITH ONLY ISOLATED THUNDER DUE
TO WEAK INSTABILITY. SYNOPTIC LIFT ALONG WITH LOW LEVEL JET WILL LIFT
NE OF OUR AREA THIS AFTERNOON SO DONT EXPECT MUCH STRONG
ACTIVITY WITH SHOWERS WEAKENING AND ENDING AROUND 00Z THIS
EVENING. COOLER AND DRIER AIR WILL MOVE INTO THE AREA TONIGHT AS
UPPER TROUGH AXIS REACHES THE EAST COAST AND SURFACE HIGH
PRESSURE BUILDS IN FROM THE NW. SURFACE RIDGE AXIS WILL BE OVER
THE SE ALLOWING FROM NEAR RECORD LOW TEMPS TUESDAY NIGHT/WEDNESDAY
MORNING. WARMING TREND BEGINS THURSDAY AS LOW LEVEL FLOW VEERS TO
THE SE AND RIDGE ALOFT MOVES INTO THE SE.

APRIL 30 RECORD LOW TEMPS
AMG 44 1965
SSI 49 1965
JAX 42 1874
GNV 45 1965

.LONG TERM...FRIDAY THROUGH MONDAY...COLD FRONT APPROACHES THE
AREA ON SATURDAY AND THEN SLOWS DOWN AS UPPER SUPPORT WEAKENS.
WILL CONTINUE WITH LOW POPS IN EXTENDED PERIOD DUE TO MARGINAL
MOISTURE/INSTABILITY AND SEABREEZE FRONTS. TEMPERATURES WILL BE
CLOSE TO CLIMO.

&&

.AVIATION...VFR CONDITIONS CONTINUE AT THE TAF SITES WITH MAINLY
SHOWERS AND A FEW THUNDERSTORMS AFFECTING THE AREA. GUSTY WINDS WILL
ACCOMPANY THE CONVECTION. SHOWERS AND STORMS WILL COME TO AN END BY
MID EVENING WITH LINGERING CLOUDS UNTIL LATE EVENING AND CLEARING
LATE.

&&

.MARINE...OBSERVATIONS SHOW WINDS JUST BELOW HEADLINE CRITERIA BUT
ANTICIPATE WINDS TO KICK UP LATER TONIGHT AS THE FRONT PUSHES
THROUGH. MADE MINOR ADJUSTMENT TO LET ADVISORY END A LITTLE EARLIER
TUESDAY. OTHERWISE...AS HIGH PRESSURE MOVES INTO THE AREA ON WED
WIND AND SEA CONDITIONS IMPROVE...WITH SE FLOW THEN ANTICIPATED BY
LATE WEEK AS THE HIGH PRESSURE SYSTEM MOVES INTO THE WRN ATLC.

&&

.FIRE WEATHER...RED FLAG WARNING FOR NE FL ON TUE LOOKS GOOD WITH
WIND AND RH VALUES MEETING CRITERIA EASILY. MORE QUESTIONABLE RED
FLAG CONDS FOR SE GA SO WILL NOT UPGRADE THE WATCH FOR SE GA AS
WINDS LOOK TO BE SHY OF MEETING CRITERIA AT THIS TIME. FOR
WED...RAISED A FIRE WX WATCH FOR LONG DURATIONS OF LOW RH FOR MOST
OF NE FL BEFORE ANY MEANINGFUL MOISTURE RECOVERY DEVELOPS ON NELY
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  74  43  79 /  30   0   0   0
SSI  58  73  52  71 /  60   0   0   0
JAX  56  76  45  76 /  60   0   0   0
SGJ  59  75  54  73 /  60   0   0   0
GNV  58  79  44  79 /  50   0   0   0
OCF  58  80  44  80 /  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM WED AFTERNOON THROUGH WED EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

GA...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/SHASHY/WALKER
Hazardous weather outlook, Apr 28, 11:35 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT MON APR 28 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1135 AM EDT MON APR 28 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH
GUSTY WINDS...

A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON PRODUCING
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. STRONG AND GUSTY
WINDS TO 30 TO 40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE AN ELEVATED FIRE DANGER OVER THE AREA TUESDAY
AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY.

THE NEXT FRONT WILL APPROACH THE REGION THIS WEEKEND PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/MZ

In the hours before

Special weather statement, Apr 28, 2:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON APR 28 2008

FLZ020>022-281845-
COLUMBIA-HAMILTON-SUWANNEE-
200 PM EDT MON APR 28 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
NORTHWESTERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 245 PM EDT...

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND A THUNDERSTORM CENTERED 2 MILES SOUTH OF
NEWBURN...OR 10 MILES WEST OF LIVE OAK...MOVING NORTHEAST AT 30 MPH.
THIS ACTIVITY WILL AFFECT AREAS AROUND NEWBURN...SUWANNEE RIVER
STATE PARK...MCALPIN...WEST LAKE...LIVE OAK...HOUSTON...
WELLBORN...SUWANNEE SPRINGS...JASPER AND WHITE SPRINGS THROUGH 245
PM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Local storm report, Apr 28, 2:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TORNADO          LIVE OAK                30.29N 82.99W
04/28/2008                   SUWANNEE           FL   EMERGENCY MNGR

            HOMES DAMAGED ON 68TH ST. IN LIVE OAK BY POSSIBLE
            TORNADO.

&&

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:16 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more40 hr
Apr 28, 2:18 PM EDTTornado WarningJAXHamilton, Suwannee27 min
Apr 28, 3:04 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union36 hr
Apr 28, 3:42 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau20 min
Apr 28, 5:24 PM EDTSpecial Marine WarningJAX28 min
Apr 28, 5:36 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau50 min
Apr 28, 5:55 PM EDTSpecial Marine WarningJAX2 hr

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.